MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCKING SCREW RACK FOR TIBIAL NAIL-EX IMPLANTS; TRAY,SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCKING SCREW RACK FOR TIBIAL NAIL-EX IMPLANTS; TRAY,SURGICAL INSTRUMENT
Catalog Number 690.504
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement reported.Date of event is unknown.Device is an instrument and is not implanted / explanted.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a field equipment inspection the locking screw rack was found dented.There is no patient involvement.Upon receipt of the device at manufacturer, it was noted that the coating on screw rack was chipping/peeling.This report is for one (1) locking screw rack for tibial nail-ex implants.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product investigation was completed.Visual inspection performed at customer quality (cq) confirmed the condition of a dented rack, which agrees with the reported complaint condition.Specifically, the entire case is bent/crushed/deformed/buckled in a manner that suggests it was either dropped or something fell on top of it.It was also observed that there are several areas of discoloration, nylon coating peeling from components/brackets and scratches.A review of the device history records was unable to be performed since the lot number was unknown.Relevant drawings no product design issues or discrepancies were observed.A dimensional inspection of features relevant to this complaint could not be obtained at cq due to the significant post manufacturing damage.This complaint is confirmed however no product design issues or manufacturing discrepancies were identified during this investigation.The significant post manufacturing damage suggests that the returned rack was subjected to rough handling/abuse for multiple years.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LOCKING SCREW RACK FOR TIBIAL NAIL-EX IMPLANTS
Common Device Name
TRAY,SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7584430
Report Number2939274-2018-52447
Device Sequence Number13833889
Product Code FSM
UDI-Device Identifier10886982254184
UDI-Public(01)10886982254184
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number690.504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2018
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer06/21/2018
Initial Report FDA Received Date06/08/2018
Supplement Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1